MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN POROUS CR FEM SZ 6L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

SMITH & NEPHEW, INC. LGN POROUS CR FEM SZ 6L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 71423246
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Damage to Ligament(s) (1952)
Date of Event 09/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a clinical study, after a left tka surgery was performed on (b)(6)2023, the patient experienced a medial partial medical collateral ligament avulsion.This adverse event was solved with a small fragment screw.Health status of the patient is unknown.
 
Additional Manufacturer Narrative
Internal complaint number: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: given the nature of the alleged incident, the devices were not returned for evaluation.The clinical/medical investigation concluded that, per complaint details, the porous total knee arthroplasty study patient required a small fragment screw fixation due to a left medial partial mcl (medial collateral ligament) avulsion.Reportedly, the avulsion occurred during the implantation procedure and was related to the use of trial size.Per the case report forms (crfs), the anticipated adverse event with a start date (implant date) of (b)(6) 2023 was documented as a serious adverse device event not related to the study device but possibly related to the study procedure with a recovering/resolving outcome after screw fixation.Reportedly, the trial size resulted in the ligament injury; however, limited details are provided in the crfs.The patient impact beyond that which was reported cannot be determined, although a post-operative restorative phase would be anticipated.The current patient status is unknown.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.A review of the instructions for use documents for knee systems revealed that collateral ligament insufficiency is a contraindication for total knee replacement.Additionally, the possible adverse effects section revealed that unusual stress concentrations, can result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include procedural/user error, surgical complication or patient medical history.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that, during a left tka surgery, the patient experienced a medial partial medical collateral ligament avulsion intraoperatively.This adverse event was solved with a small fragment screw.Patient is currently recovering.

Brand Name
LGN POROUS CR FEM SZ 6L
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18357872
Report Number1020279-2023-02525
Device Sequence Number17836519
Product Code MBH
UDI-Device Identifier00885556032343
UDI-Public00885556032343
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K073325
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71423246
Device Lot Number20JHA0010A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by Manufacturer01/17/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71425324/22EM08447/POROUS TIBIA BSEPLATE W/JRNY LO; 71425344/21FM07060/LGN CRHF XLPE INS W/JRNY LCK SZ; 74025464/21DM17112/POROUS ROUND PATELLA SZ 32MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight86 KG